Alert archive / South Dakota / Flash Flood Warnings in 1999
Flash Flood Warning 9, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Sep 2, 1999, 11:01 PM CDT for Hughes County, Jones County, Stanley County, South Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 1999, 11:01 PM CDT (04:01 UTC)
- Expired
- Sep 3, 1999, 4:20 AM CDT
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Hughes County, SD, Jones County, SD, Stanley County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:47 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 2, 9:47 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 947 PM CDT THU SEP 2 1999 HAVE UPDATED THE WATCH TO INCLUDE BROWN COUNTY OF NE SD. HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR MUCH OF CENTRAL SD AND NC SD. STRONG WARM AIR ADVECTION OVER A STATIONARY FRONT AND AN APPCHG UPPER TROF/VORT MAXES SHUD CONTINUE VERY HEAVY PRECIP THRU THE NIGHT INTO TUES. WILL UPDATE ZONES TO REFLECT THE WATCH. .ABR...FLASH FLOOD WATCH FOR PART OF NC SD...BROWN COUNTY OF NE SD...ALL OF C SD THROUGH FRIDAY. GUERRERO
In the hours before
Special weather statement, Sep 2, 8:16 PM CDT, 2 hours 45 minutes before
SDZ003>006-009-010-015>018-033>037-045-048-051-030305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 814 PM CDT (714 PM MDT) THU SEP 2 1999 ...VERY HEAVY RAIN CONTINUES OVER A PART OF NORTH CENTRAL SOUTH DAKOTA... ...SEVERE THUNDERSTORM WATCH FOR PART OF CENTRAL SOUTH DAKOTA... AT 812 PM CDT...RADAR INDICATED A SOLID AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN THAT EXTENDED FROM GETTYSBURG TO ONAKA TO LEOLA. THESE THUNDERSTORMS WERE REPEATEDLY MOVING OVER THE SAME AREA AND DUMPING VERY HEAVY RAIN. RADAR ESTIMATED 1 TO 1 AND A HALF INCHES OF RAIN HAD FALLEN ACROSS ONIDA... SENECA...AND ONAKA. BEWARE THAT VERY HEAVY RAIN FALLING IN A SHORT PERIOD OF TIME CAN FLOOD LOW LYING AREAS. HG
Special weather statement, Sep 2, 10:00 PM CDT, 1 hour 1 minute before
SDZ036-037-048-051-030320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1000 PM CDT THU SEP 2 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT INCLUDED A SMALL PART OF CENTRAL SOUTH DAKOTA HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. GUERRERO
Special weather statement, Sep 2, 10:00 PM CDT, 1 hour 1 minute before
SDZ036-037-048-051-030320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1000 PM CDT THU SEP 2 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT INCLUDED A SMALL PART OF CENTRAL SOUTH DAKOTA HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. GUERRERO
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:40 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 65 min |
| Sep 2, 10:16 PM CDT | Flash Flood Warning | ABR | Potter, Sully | 6 hr |
| Sep 2, 10:16 PM CDT | Flash Flood Warning | ABR | Faulk | 6 hr |
| Sep 2, 11:47 PM CDT | Flash Flood Warning | ABR | Brown, Edmunds | 5 hr |
| Sep 3, 1:09 AM CDT | Flash Flood Warning | ABR | Hyde | 3 hr |
| Sep 3, 4:01 AM CDT | Flash Flood Warning | ABR | Hughes, Jones, Stanley, Sully | 8 hr |
| Sep 3, 4:01 AM CDT | Flash Flood Warning | ABR | Brown, Edmunds, Faulk, Potter | 8 hr |
| Sep 3, 4:01 AM CDT | Flash Flood Warning | ABR | Hyde | 8 hr |
| Sep 3, 11:52 AM CDT | Flash Flood Warning | ABR | Sully | 3 hr |
| Sep 3, 2:44 PM CDT | Flash Flood Warning | ABR | Sully | 6 hr |
| Sep 3, 6:23 PM CDT | Flash Flood Warning | ABR | Deuel | 6 hr |
Nearby
Flash Flood Warnings in South Dakota, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.